The Legal Examiner Mark The Legal Examiner Mark The Legal Examiner Mark search twitter facebook feed linkedin instagram google-plus avvo phone envelope checkmark mail-reply spinner error close
Skip to main content

The FDA has issued a warning to healthcare professionals and consumers of sudden decreases in hearing and hearing loss associated with certain erectile dysfunction medications. Labeling changes for such blockbuster medications as Viagra, Levitra, and Cialis have already been initiated. The FDA says that the hearing loss can be accompanied by tinnitus, the ringing of the ears, and dizziness.

“Because some level of hearing loss is usually associated with the aging process, patients on these drugs may not think to talk to their doctor about it,” said Janet Woodcock, MD, FDA deputy commissioner for scientific and medical programs, chief medical officer, and acting director of its Center for Drug Evaluation and Research.

The label changes have been applied to the “precautions” and “adverse reactions” sections of the labels. While it unclear just how much of a risk is associated with these drugs, but there have been a small number of hearing loss incidents reported and I expect the number to increase dramatically in the near future.

For more information on this subject, please refer to the section on Drugs, Medical Devices, and Implants.

Comments are closed.

Of Interest